Format

Send to

Choose Destination
Cutis. 1991 Mar;47(3):193-6.

Adverse reactions to vitamin E and aloe vera preparations after dermabrasion and chemical peel.

Author information

1
College of Medicine, University of Oklahoma Health Sciences Center, Oklahoma City.

Abstract

Three women and one man aged forty-one to sixty-five years experienced a severe burning sensation following the application of aloe vera or vitamin E preparations to a skin area that had been subjected to a chemical peel or dermabrasion. Subsequently, a severe dermatitis occurred that required hospitalization of one patient and intravenous administration of steroids. The dermatitis abated very slowly in all patients: full recovery took three months or more. One patient resumed the use of vitamin E creams two years after the episode of dermatitis and experienced no adverse effect. Patients undergoing dermabrasion or chemical peel procedures should be cautioned specifically against the use of aloe vera or vitamin E topically in the first weeks after surgery.

PMID:
2022130
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center